Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Fast heart rate

I was in er few days ago for very fast heart rate (125), skipped beats and difficulty breathing. Dr did ekg and chest x-ray and ct scan. I had to be giving injection of metoprolol to lower heart rate and placed on lopressor 12.5mg in evening. Since I started meds I feel drowsy as if in fog. At times I even feel like I am going to pass out. I also get flushed in the face and neck. I had an echo today and will have to wait for results. I am female 33yr, overweight (225#) but was 260# and was working out 4-7 days a week and loosing weight great with no difficulty doing workouts. Now I can't even go upstairs without feeling overworked and out of breath. I am so tired. Has anyone else been through this. I am scared with what is happening to me. This has all happened so suddenly.
2 Responses
Avatar universal
Hi yes there are a couple of us on here with this you need to read about inapropriate sinus tachycardia or IST and yes the beta blocker makes you very drowsey in the begining but it will pass with in two weeks it takes some time for it to work. I am 26 and have IST and it comes on so quick you dont even see it coming. Its considered a chronic illness that effects your heart rate, palps if its effecting your blood pressure which is what might be making you feel dizzy it might be POTS postural orstatic tachycardia.....ask your doc to put you on florinef 1mg there arent usually sideeffects with this drug and its very safe so its worth trying while your trying to figure all this out.
there is a great forum im on for IST where we all have IST if you google Inappropriate sinus tachycardia forum, its the first one that pops up. It will get better if IST is what you have your heart can be stucually normal its either your sinus node or your brian telling your heart to go faster. do some research and see if you fit IST or POTS and also next time your at the doc have them take your heart rate and blood pressure sitting and then standing also ask to have a tilt table test ASAP!
good luck it will get better!
Avatar universal
Thank you very much for your input. It makes me feel so much better knowing that other people are going through this also. I just pray that there is nothing serious going on.
Thanks!
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.